Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 34, NWS Brownsville, TX

July 2, 2012

NWS Brownsville, TX issued this small craft advisory at Jul 2, 2012, 3:30 PM CDT. It took effect at Jul 2, 2012, 4:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2012, 3:30 PM CDT (20:30 UTC)
In effect from
Jul 2, 2012, 4:00 PM CDT
Expired
Jul 3, 2012, 3:35 AM CDT
In force
12 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WHUS74 KBRO 022030
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
330 PM CDT MON JUL 2 2012

...MODERATELY STRONG WINDS PRODUCING HIGH CHOPPY SEAS...

.A PERSISTENT STRONG PRESSURE GRADIENT MUCH OF TODAY HAS ALLOW FOR
SEAS TO INCREASE ABOVE 6 FEET. THE STRONGER WINDS TO PERSIST
OVERNIGHT AS HIGH PRESSURE BUILDS OVER THE NORTH CENTRAL GULF
MAINTAINING HIGH SEAS OVERNIGHT. 

GMZ150-155-170-175-030430-
/O.NEW.KBRO.SC.Y.0034.120702T2100Z-120703T1000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
330 PM CDT MON JUL 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT TUESDAY. 


* WINDS AND WAVES: SOUTHEAST WINDS TO REMAIN 15 TO 20 KNOTS WHILE
  SEAS PERSIST AT 5 TO 7 FEET WITH A FEW OVER 8 FEET AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
145 
WHUS74 KBRO 030245
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
945 PM CDT MON JUL 2 2012

...MODERATELY STRONG WINDS PRODUCING HIGH CHOPPY SEAS...

.MODERATE WINDS TO INCREASE SLIGHTLY OVERNIGHT MAINTAINING HIGHER
SEAS THROUGH EARLY TUESDAY MORNING.

GMZ150-155-170-175-031000-
/O.CON.KBRO.SC.Y.0034.000000T0000Z-120703T1000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
945 PM CDT MON JUL 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY. 

* WINDS AND WAVES: SOUTHEAST WINDS 15 TO 20 KNOTS. SEAS 5 TO 7
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
484 
WHUS74 KBRO 030835
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
335 AM CDT TUE JUL 3 2012

...MODERATE WINDS DIMINISH EARLIER TONIGHT...

.MODERATE WIND DID NOT INCREASE AS ANTICIPATED ALONG THE COASTAL
WATERS. 

GMZ150-155-170-175-030945-
/O.CAN.KBRO.SC.Y.0034.000000T0000Z-120703T1000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
335 AM CDT TUE JUL 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT ADVISORY FAILED TO DEVELOP STRONG GUSTY WINDS THROUGH
THE NIGHT. THEREFORE...DECIDED TO ELIMINATE THE SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS TONIGHT.

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 2, 1:28 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 2, 1:28 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
128 PM CDT MON JUL 2 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...H5 RIDGING OVER THE
MISSISSIPPI VALLEY AND ASSOCIATED HIGH PRESSURE OVER THE NORTH
GULF WILL PROVIDE THE SYNOPTIC FORCING FOR INCREASED SOUTH
SOUTHEAST WINDS IN THE SHORT TERM. LOOKING FOR BREEZY AND GUSTY
SOUTHEAST WINDS TUESDAY AFTERNOON...AND LIGHT TONIGHT AND TOMORROW
NIGHT. RAIN CHANCES WILL DIMINISH TO NO MENTION IN THE
FORECAST...THOUGH THE GFS DOES KEEP A HINT OF COASTAL SHOWERS
GOING. IN EITHER CASE...MOISTURE WILL STILL BE AROUND WITH PARTLY
TO MOSTLY CLOUDY CU FIELDS DURING THE DAY BECOMING MOSTLY CLEAR
FOR A FEW HOURS OVERNIGHT. TEMPS WILL BE FAIRLY CLOSE TO NORMAL
WITH OVERNIGHT LOWS A NOTCH ABOVE DUE TO INCREASED DEW POINTS.

.LONG TERM /INDEPENDENCE DAY THROUGH SUNDAY/...WEAK FLOW ALOFT AND
LACK OF SIGNIFICANT GULF MOISTURE WILL KEEP CONDITIONS CALMER
THROUGH THE LATTER HALF OF THE WEEK. WHILE THERE WILL BE ENOUGH
MOISTURE TO PRODUCE AN ISOLATED SEABREEZE SHOWER OR TWO...MINIMAL
DYNAMICS WILL PREVENT SHOWERS FROM BECOMING ANY MORE WIDESPREAD.
TEMPERATURES WILL SLOWLY CLIMB BACK THROUGH THE 90S INTO THE LOW
100S...WITH HEAT INDEX VALUES RUNNING ABOUT 105 DEGREES.

&&

.MARINE...
TONIGHT THROUGH TUESDAY NIGHT...EXERCISE CAUTION CONDITIONS PREVAIL
EARLY THIS AFTERNOON...WITH SOUTHEAST WINDS BETWEEN 15 AND 20 KTS
AND SEAS AROUND 6 FEET AT THE OFFSHORE BUOY. SOUTHEAST WINDS ARE
ALSO BETWEEN 15 TO 20 KTS ON THE LAGUNA MADRE. SHOULD BE SIMILAR
TONIGHT THROUGH TOMORROW NIGHT OVER THE GULF WATERS AS HIGH PRESSURE
BUILDING INTO THE WEST GULF INTERACTS WITH LOWER PRESSURE INLAND.
WINDS WILL DECREASE ON THE LAGUNA TONIGHT BUT WILL BE RIGHT BACK UP
TO NEAR 20 KTS BY TOMORROW AFTERNOON. ISOLATED STREAMER SHOWERS WILL
BE POSSIBLE NEAR THE COAST. PERIODS OF LOW END ADVISORY CONDITIONS
WILL BE POSSIBLE.

WEDNESDAY THROUGH FRIDAY...WITH HIGH PRESSURE STRETCHING ACROSS
THE NORTHERN GULF AND LOW PRESSURE MEANDERING ACROSS WESTERN
NEBRASKA...PRESSURE GRADIENT WILL REMAIN FAIRLY BENIGN THROUGH THE
EXTENDED PERIOD. WINDS WILL RUN 10 TO 15 KNOTS WHILE SEAS REMAIN
STEADY AT 3 TO 4 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  92  81  94 /  10  10  10  10
BROWNSVILLE          79  94  80  94 /  10  10  10  10
HARLINGEN            77  96  79  97 /  10  10  10  10
MCALLEN              79  97  78  97 /  10  10  10  10
RIO GRANDE CITY      80  98  79 100 /  10  10  10   0
SOUTH PADRE ISLAND   81  88  82  88 /  10  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

54/64
Hazardous weather outlook, Jul 2, 4:04 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
404 AM CDT MON JUL 2 2012

TXZ248>257-030915-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
404 AM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A MODERATE RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES
THROUGH THE WEEK BECOMING LOW INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-030915-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
404 AM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 2, 2:44 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
244 PM CDT MON JUL 2 2012

TXZ250-022030-
BROOKS-
244 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR BROOKS COUNTY...

AT 243 PM...RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM
ABOUT 8 MILES WEST OF FALFURRIAS TO NEAR RACHAL...MOVING NORTHWEST
AT ABOUT 30 MPH...BUT THE INDIVIDUAL STORMS ARE FOLLOWING ONE BEHIND
THE OTHER. THESE STORMS WILL BE CAPABLE OF GUSTY WINDS TO 45
MPH...HEAVY RAIN THAT WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...SMALL HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED THROUGH 330 PM
INCLUDE...ENCINO...FALFURRIAS...AND HIGHWAYS 281 AND 285.

JGG
Special weather statement, Jul 2, 3:20 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
320 PM CDT MON JUL 2 2012

TXZ248-022045-
ZAPATA-
320 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ZAPATA COUNTY...

AT 318 PM...RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST
OF ESCOBA...MOVING NORTHWEST AT 30 MPH. GUSTY WINDS TO 45
MPH...SMALL HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED THROUGH 345 PM INCLUDE HIGHWAY 3169.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:41 PM CDTAreal Flood AdvisoryBROBrooks94 min

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.